Alert archive / New York / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 53, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jul 15, 2014, 8:40 PM EDT for Suffolk County, New York. It was in force for 35 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2014, 8:40 PM EDT (00:40 UTC)
- Expired
- Jul 15, 2014, 9:15 PM EDT
- In force
- 35 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
County Suffolk County, NY
The radar
The Brookhaven radar (KOKX), 9 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 8:51 PM EDT | TSTM WND DMG | Manorville, NY | DOWNED TREES REPORTED IN MANORVILLE |
| Jul 15, 8:55 PM EDT | TSTM WND DMG | Manorville, NY | DOWNED TREES REPORTED IN MANORVILLE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 0.7 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1908 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 578 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 6.3
The text
As transmitted, in the capitals the NWS used until 2016.
952
WUUS51 KOKX 160040
SVROKX
NYC103-160115-
/O.NEW.KOKX.SV.W.0053.140716T0040Z-140716T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
840 PM EDT TUE JUL 15 2014
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SUFFOLK COUNTY IN SOUTHEAST NEW YORK...
* UNTIL 915 PM EDT
* AT 837 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THE STORM WAS NEAR BELLPORT...MOVING NORTHEAST
AT 55 MPH. THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
OVER SHIRLEY AROUND 845 PM EDT...
OVER CENTER MORICHES AND MANORVILLE AROUND 850 PM EDT...
OVER RIVERHEAD AROUND 900 PM EDT...
OVER MATTITUCK AROUND 910 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY DEVELOP.
VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS SEVERE THUNDERSTORM...WHICH
COULD FLOOD LOW LYING AREAS QUICKLY AND COVER ROADS WITH WATER. DO
NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
SEVERE THUNDERSTORM. WHEN THUNDER ROARS...MOVE INDOORS! REMEMBER...IF
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE WHEN YOU CAN DO SO
SAFELY TO THE NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWEET US
@NWSNEWYORKNY OR E MAIL US AT OKX.SPOTTERS@NOAA.GOV
&&
LAT...LON 4071 7293 4074 7291 4074 7289 4076 7290
4097 7276 4099 7263 4104 7252 4107 7245
4080 7272 4079 7274 4078 7273 4076 7275
TIME...MOT...LOC 0040Z 209DEG 46KT 4071 7288
$$
FORECASTER: GOODMAN2 follow-up statements
665
WWUS51 KOKX 160101
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
901 PM EDT TUE JUL 15 2014
NYC103-160115-
/O.CON.KOKX.SV.W.0053.000000T0000Z-140716T0115Z/
SUFFOLK NY-
901 PM EDT TUE JUL 15 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR SUFFOLK COUNTY...
AT 859 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WADING RIVER TO WESTHAMPTON...MOVING NORTHEAST AT
50 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PECONIC
RIVER...RIVERHEAD...AQUEBOGUE...SOUND AVENUE...JAMESPORT...LAUREL AND
MATTITUCK
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 4071 7293 4074 7291 4074 7289 4076 7290
4097 7276 4099 7263 4104 7252 4107 7245
4080 7272 4079 7274 4078 7273 4076 7275
TIME...MOT...LOC 0101Z 218DEG 44KT 4097 7272 4086 7267
$$
GOODMAN932
WWUS51 KOKX 160119
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
919 PM EDT TUE JUL 15 2014
NYC103-160128-
/O.EXP.KOKX.SV.W.0053.000000T0000Z-140716T0115Z/
SUFFOLK NY-
919 PM EDT TUE JUL 15 2014
...THE SEVERE THUNDERSTORM WARNING FOR SUFFOLK COUNTY HAS EXPIRED...
THE STORMS REMAIN STRONG AND ARE MOVING OUT ACROSS EASTERN LONG
ISLAND SOUND TOWARD SOUTHEAST CONNECTICUT. A SPECIAL MARINE WARNING
REMAINS IN EFFECT FOR THE EASTERN SOUND.
LAT...LON 4071 7293 4074 7291 4074 7289 4076 7290
4097 7276 4099 7263 4104 7252 4107 7245
4080 7272 4079 7274 4078 7273 4076 7275
TIME...MOT...LOC 0101Z 218DEG 44KT 4097 7272 4086 7267
$$
GOODMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 8:05 PM EDT, 35 minutes earlier.
Area forecast discussion, Jul 15, 8:05 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
805 PM EDT TUE JUL 15 2014
.SYNOPSIS...
A COLD FRONT APPROACHES THE REGION THROUGH TONIGHT AND SLOWLY
MOVES ACROSS THE REGION WEDNESDAY INTO WEDNESDAY EVENING. HIGH
PRESSURE THEN BUILDS IN THURSDAY THROUGH FRIDAY. THE HIGH MOVES
EAST SATURDAY AS A FRONTAL SYSTEM APPROACHES FOR THE WEEKEND AND
REMAINS INTO THE FIRST PART OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
THE SEVERE THUNDERSTORM WATCH ACROSS THE CWA HAS BEEN CANCELLED.
THE MAIN THREAT OF SEVERE STORMS HAS COME TO AN END. A FEW STRONG
THUNDERSTORMS WILL MOVE THROUGH LONG ISLAND OVER THE NEXT HOUR OR
SO...BEFORE DISSIPATING.
OTHERWISE...COLD FRONT ENTERS THE TRI STATE AREA TONIGHT AND
SLOWLY MOVES EAST. BY MORNING...MODELS SHOW IT EAST OF THE CITY.
MOISTURE CONVERGENCE AHEAD AND ALONG THIS FRONT AND PRE-FRONTAL
TROUGH WILL BRING SHOWERS AND THUNDERSTORMS.
FLASH FLOOD WATCH REMAINS IN EFFECT TONIGHT AS PWATS WILL BE AROUND
2 INCHES WITH CONVERGENCE SUPPLIED BY THE FRONT AND PRE-FRONTAL
TROUGH.
THERE IS A MODERATE RISK OF RIP CURRENTS THIS EVENING.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
WITH THE COLD FRONT TO THE EAST OF THE CITY AT THE START OF THE
MORNING...BETTER OVERALL CHANCES OF SHOWERS AND THUNDERSTORMS WILL
BE OVER CT AND LONG ISLAND. CAPE VALUES WILL PROBABLY REMAIN BELOW
1000 J/KG...HOWEVER BULK SHEAR WILL STILL BE AROUND 40KT...AND
SOMEWHAT BETTER SYNOPTIC LIFT ARRIVES FROM THE WEST AS THE RIGHT
ENTRANCE REGION OF AN UPPER JET STREAK APPROACHES. STRONG STORMS
WITH GUSTY WINDS STILL NOT OUT OF THE QUESTION...AND WITH PWATS
STILL AROUND 2 INCHES AND CONVERGENCE/LIFT WITH THE COLD
FRONT...HEAVY RAINFALL WILL CONTINUE TO BE A THREAT. THE FLASH FLOOD
WATCH THEREFORE REMAINS UP FOR EASTERN LONG ISLAND AND CT THROUGH
2PM WEDS AFTN. MODELS ARE IN FAIRLY DECENT AGREEMENT THAT MOST OF
THE TRI STATE AREA IS DRY AFTER THIS POINT...BUT HAVE KEPT IN SLIGHT
CHC TO CHC POPS OVER THE EASTERN ZONES DUE TO TIMING UNCERTAINTIES
SURROUNDING THE END OF THE SHOWERS. DRIER AIR FILTERS IN BEHIND THE
COLD FRONT...SO ALTHOUGH WESTERN ZONES WILL BE CLOSER TO JET STREAK
AND CYCLONIC FLOW ALOFT...CAPES WILL BE LOW...AND WILL CONTINUE WITH
A DRY FORECAST FOR MUCH OF THE AFTERNOON.
LOOKS LIKE THE THREAT OF SHOWERS OVER THE EASTERNMOST ZONES WILL BE
OVER BY SUNDOWN...AND DRIER AIR WILL CONTINUE TO FILTER IN DURING
THE REST OF WEDNESDAY NIGHT AS HIGH PRESSURE BUILDS IN FROM THE WEST.
A MAV/NAM MOS BLEND LOOKED GOOD FOR TEMPS THROUGH THE SHORT TERM.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
HIGH PRESSURE AT THE SURFACE STARTS TO BUILD INTO THE REGION
THURSDAY THROUGH THE END OF THE WEEK. MEANWHILE...HEIGHTS ALOFT
START TO RISE AS THE FLOW STARTS TO FLATTEN. AS THE UPPER TROUGH
LIFTS NORTH DURING THE DAY THURSDAY...A VORT MAX PASSES OVER THE
REGION. THIS COULD SET OFF SOME AFTERNOON SHOWERS OR A
SPRINKLE...HOWEVER CONFIDENCE IS LOW AND WILL LEAVE OUT OF THE
FORECAST FOR NOW.
THE WEATHER REMAINS DRY FRIDAY...THEN ANOTHER WEAK UPPER WAVES MOVES
INTO THE AREA LATE FRIDAY NIGHT INTO SATURDAY AND REMAINS INTO
MONDAY. AT THE SURFACE...A SERIES OF FRONTAL BOUNDARIES DEVELOP
OFFSHORE AND SOUTH OF THE REGION. THESE FRONTAL BOUNDARIES WILL
REMAIN IN THE VICINITY OF THE REGION INTO MONDAY BEFORE WEAKENING.
WILL KEEP LOW CHANCE POPS BEGINNING SATURDAY AND CONTINUING INTO
TUESDAY.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
HIGH IMPACT AVIATION WEATHER EVENT CONTINUES THIS EVENING.
THE NEXT ROUND OF SHRA/TSRA IS MOVING ACROSS KNYC TERMINALS WITH
THE STRONGEST STORMS MOVING INTO CENTRAL LONG ISLAND. HEAVY
RAIN...LIGHTNING...AND GUSTY WINDS ARE EXPECTED.
GOING INTO THE EVENING...THE CHANCES FOR TSRA WILL DIMINISH...BUT
SHRA WILL CONTINUE INTO WEDNESDAY MORNING WITH MVFR/IFR CONDS.
ACROSS EASTERN CT...LOW CIGS WILL PRODUCE VLIFR CONDS FOR MOST OF
THE EVENING...AND THEY WILL LIFT AS RAIN MOVES INTO THE AREA.
LIGHT SOUTH WINDS WILL TURN TO THE NW AS THE COLD FRONT MOVES
ACROSS THE TERMINALS...BUT WINDS WILL REMAIN AT LESS THAN 10 KT.
WINDS SHIFT BACK TO THE SOUTH WEDNESDAY AFTERNOON. CONDS IMPROVE
TO VFR THROUGH WEDNESDAY AFTERNOON.
...NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: MODERATE TO HEAVY PRECIP THROUGH 02-03Z.
LIGHT TO MODERATE PRECIP THEREAFTER.
KLGA FCSTER COMMENTS: MODERATE TO HEAVY PRECIP THROUGH 02-03Z.
LIGHT TO MODERATE PRECIP THEREAFTER.
KEWR FCSTER COMMENTS: MODERATE TO HEAVY PRECIP THROUGH 02-03Z.
LIGHT TO MODERATE PRECIP THEREAFTER.
KTEB FCSTER COMMENTS: MODERATE TO HEAVY PRECIP THROUGH 02-03Z.
LIGHT TO MODERATE PRECIP THEREAFTER.
KHPN FCSTER COMMENTS: MODERATE TO HEAVY PRECIP THROUGH 02-03Z.
LIGHT TO MODERATE PRECIP THEREAFTER.
KISP FCSTER COMMENTS: MODERATE TO HEAVY PRECIP THROUGH 04Z.
LIGHT TO MODERATE PRECIP THEREAFTER.
.OUTLOOK FOR 00Z THURSDAY THROUGH SUNDAY...
.WEDNESDAY NIGHT-FRIDAY...VFR.
.SATURSDAY-SUNDAY...MAINLY VFR...BUT MVFR OR LOWER POSSIBLE IN
SHRA/TSTM WEST OF A LINE FROM WESTERN CT TO CENTRAL LONG ISLAND.
&&
.MARINE...
DENSE FOG HAS DEVELOPED ACROSS THE EASTERN WATERS SURROUNDING LONG
ISLAND. HAVE ISSUED A DENSE FOG ADVISORY THROUGH MIDNIGHT. UNSURE
HOW FAR WEST THE FOG WILL MOVE AND HOW LONG IT WILL LAST. AS A
RESULT...THE DENSE FOG ADVISORY MAY NEED TO BE EXPANDED TO COVER
MORE OF THE WATERS AND BEYOND MIDNIGHT.
WAVEWATCH GUIDANCE CONTINUES TO RUN A FOOT OR TWO TOO HIGH AS IT
HAD DURING THE PAST MODEL RUN. WILL CONTINUE WITH THE SCA FOR SEAS
ON THE OCEAN AS IS...BUT DO NOT HAVE CONFIDENCE THAT SEAS OF AT
LEAST 5 FT THIS WOULD LAST INTO WEDNESDAY. IT COULD LAST INTO AT
LEAST A PORTION OF THE DAY...BUT WILL ALLOW THE EVENING SHIFT TO
MONITOR THE TRENDS AND ADJUST THE SCA AS NECESSARY. SUB- SCA
CONDITIONS OTHERWISE ON ALL OTHER WATERS THROUGH AT LEAST
WEDNESDAY NIGHT.
WILL ONCE AGAIN HAVE TO CONSIDER A DENSE FOG ADVISORY FOR SOME IF
NOT ALL WATERS AT SOME POINT TONIGHT. THE COLD FRONT MIGHT NOT EVEN
THE ENTER THE WATERS UNTIL AFTER DAYBREAK WEDNESDAY...SO A VERY
MOIST AIR MASS SHOULD REMAIN IN PLACE.
HIGH PRESSURE STARTS TO BUILD OVER THE AREA WATERS THURSDAY AND
FRIDAY. A WEAK FRONTAL SYSTEM WILL MOVE INTO THE WATERS FOR
SATURDAY. WIND AND SEAS WILL REMAIN BELOW SMALL CRAFT THURSDAY
THROUGH SATURDAY NIGHT.
&&
.HYDROLOGY...
AN ADDITIONAL 1.5 TO 2.5 INCHES OF RAINFALL IS EXPECTED...WITH A FEW
SPOTS POTENTIALLY PICKING UP TO AROUND 3 INCHES OF RAIN THROUGH
WEDNESDAY. FLASH FLOODING HAS BEEN OCCURRING AND MAY STILL OCCUR
TONIGHT ACROSS THE ENTIRE AREA. A FLASH FLOOD WATCH REMAINS IN
EFFECT THROUGH TONIGHT...EXCEPT THROUGH 2PM WEDNESDAY FOR EASTERN
LONG ISLAND AND SOUTHEAST CONNECTICUT. FLOODING OF LOW LYING AND
POOR DRAINAGE AREAS WILL BE THE MOST LIKELY TYPE OF
FLOODING...HOWEVER SMALL STREAM FLOODING WILL BE POSSIBLE AS WELL.
NO RAINFALL IS EXPECTED THURSDAY THROUGH THE END OF THE WEEK.
SATURDAY THROUGH SUNDAY A COUPLE OF TENTHS OF AN INCH OF RAINFALL IS
POSSIBLE.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR CTZ006>008-
010>012.
FLASH FLOOD WATCH UNTIL 6 AM EDT WEDNESDAY FOR CTZ005-009.
NY...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR NYZ078>081.
FLASH FLOOD WATCH UNTIL 6 AM EDT WEDNESDAY FOR NYZ067>075-
176>179.
NJ...FLASH FLOOD WATCH UNTIL 6 AM EDT WEDNESDAY FOR NJZ002-004-006-
103>108.
MARINE...DENSE FOG ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ330-340-
350.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 AM EDT
WEDNESDAY FOR ANZ350-353-355.
&&
SYNOPSIS...BC/JC
NEAR TERM...BC/JC
SHORT TERM...JC
LONG TERM...BC
AVIATION...MPS
MARINE...BC/JC
HYDROLOGY...BC/JCHazardous weather outlook, Jul 15, 8:00 PM EDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 800 PM EDT TUE JUL 15 2014 CTZ006>008-010>012-NYZ078>081-170000- NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 800 PM EDT TUE JUL 15 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005-009-NJZ002-004-006-103>108-NYZ067>075-176>179-170000- NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHERN QUEENS- NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 800 PM EDT TUE JUL 15 2014 ...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ335-338-345-353-355-170000- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 800 PM EDT TUE JUL 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-340-350-170000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 800 PM EDT TUE JUL 15 2014 ...DENSE FOG ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Local storm report, Jul 15, 5:27 PM EDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
527 PM EDT TUE JUL 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM FLASH FLOOD HEMPSTEAD 40.70N 73.62W
07/15/2014 NASSAU NY FIRE DEPT/RESCUE
NUMEROUS UNDERPASSES BENEATH SOUTHERN STATE PARKWAY
CLOSED DUE TO FLOODING...INCLUDING PENNINSULA
BLVD...LONG BEACH RD...AND MILLBURN AVE.
&&
JPSpecial weather statement, Jul 15, 5:30 PM EDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
530 PM EDT TUE JUL 15 2014
NJZ006-NYZ071>075-176>179-152215-
BRONX-HUDSON-KINGS (BROOKLYN)-NEW YORK (MANHATTAN)-NORTHERN
NASSAU-NORTHERN QUEENS-RICHMOND (STATEN IS.)-SOUTHERN NASSAU-SOUTHERN
QUEENS-SOUTHERN WESTCHESTER-
530 PM EDT TUE JUL 15 2014
...MORE THUNDERSTORMS APPROACHING THE NEW YORK CITY METRO AREA FROM
SOUTH CENTRAL NEW JERSEY...
AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADARS INDICATED A
LARGE CLUSTER OF THUNDERSTORMS WAS RAPIDLY DEVELOPING OVER SOUTH
CENTRAL NEW JERSEY MOVING NORTHEAST AT NEAR 40 MPH.
THIS CLUSTER WILL MOVE INTO STATEN ISLAND AROUND 7 PM...MANHATTAN
AND NASSAU AROUND 730 PM AND INTO SOUTHERN WESTCHESTER BY 8 PM.
WITH 1-2 INCHES OF HAVING ALREADY FALLEN EARLIER THIS
AFTERNOON...ADDITIONAL FLOODING IS LIKELY IF THE THUNDERSTORMS
REMAIN AT THEIR PRESENT INTENSITY.
ADDITIONAL FLASH FLOOD WARNINGS MAY BE ISSUED FOR THIS HEAVY RAIN IF
THE THREAT BECOME IMMINENT.
&&
LAT...LON 4049 7426 4070 7411 4078 7415 4076 7409
4080 7398 4100 7389 4110 7373 4098 7365
4090 7375 4085 7376 4087 7374 4079 7345
4061 7342 4054 7392 4064 7405 4070 7403
4065 7407 4061 7405
JSTSpecial weather statement, Jul 15, 6:20 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 620 PM EDT TUE JUL 15 2014 CTZ011-012-NYZ079-081-160200- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 620 PM EDT TUE JUL 15 2014 PATCHY DENSE FOG HAS DEVELOPED OVER COASTAL NEW LONDON AND MIDDLESEX COUNTIES IN CONNECTICUT AND THE TWIN FORKS OF LONG ISLAND. VISIBILITY HAS BEEN REDUCED TO LESS THAN A HALF OF MILE WITH PATCHY AREAS BELOW A QUARTER MILE. DRIVERS SHOULD EXERCISE CAUTION AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU IN CASE A SUDDEN STOP IS NEEDED.
Special weather statement, Jul 15, 6:56 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
656 PM EDT TUE JUL 15 2014
NYZ078-080-177-179-160000-
NORTHERN NASSAU-NORTHWEST SUFFOLK-SOUTHERN NASSAU-SOUTHWEST SUFFOLK-
656 PM EDT TUE JUL 15 2014
...STRONG THUNDERSTORM WILL IMPACT NASSAU AND WESTERN SUFFOLK
COUNTIES...
AT 656 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTH OF ATLANTIC BEACH...OR 6 MILES
SOUTH OF LONG BEACH...AND MOVING NORTHEAST AT 25 MPH.
THIS STORM WILL BE...
NEAR LONG BEACH BY 710 PM.
NEAR LIDO BEACH BY 715 PM.
NEAR OCEANSIDE BY 720 PM.
NEAR FREEPORT BY 725 PM.
NEAR HEMPSTEAD BY 730 PM.
NEAR WANTAGH BY 735 PM.
PEOPLE IN NASSAU AND WESTERN SUFFOLK COUNTIES...INCLUDING ATLANTIC
BEACH...LONG BEACH...LIDO BEACH...OCEANSIDE...LYNBROOK...FREEPORT...
BALDWIN...HEMPSTEAD...WANTAGH AND GARDEN CITY...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4058 7376 4060 7374 4062 7377 4065 7373
4070 7372 4091 7359 4092 7352 4090 7349
4093 7351 4095 7348 4093 7343 4091 7342
4093 7341 4086 7325 4059 7347 4058 7356
GOODMANSpecial weather statement, Jul 15, 8:05 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
805 PM EDT TUE JUL 15 2014
NYZ080-160030-
SOUTHWEST SUFFOLK-
805 PM EDT TUE JUL 15 2014
...STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN SUFFOLK COUNTY...
AT 801 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 14 MILES SOUTH OF GILGO STATE PARK...OR 16 MILES
SOUTH OF MASSAPEQUA...AND MOVING NORTHEAST AT 55 MPH.
THIS STORM WILL BE...
NEAR GILGO STATE PARK BY 815 PM.
NEAR CAPTREE STATE PARK BY 820 PM.
NEAR BAY SHORE BY 825 PM.
NEAR ISLIP BY 830 PM.
FREQUENT CLOUD TO GROUND LIGHTNING...AND WINDS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4065 7339 4066 7328 4068 7328 4065 7337
4065 7339 4080 7329 4082 7295 4072 7305
4072 7313 4069 7315 4070 7324 4068 7325
4064 7322 4067 7321 4066 7311 4064 7312
4061 7326 4063 7335 4061 7342
GOODMANSpecial weather statement, Jul 15, 8:13 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
813 PM EDT TUE JUL 15 2014
NYZ078-160045-
NORTHWEST SUFFOLK-
813 PM EDT TUE JUL 15 2014
...STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN SUFFOLK COUNTY...
AT 810 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HAUPPAUGE...AND MOVING NORTHEAST AT 40 MPH.
THIS STORM WILL BE...
NEAR STONY BROOK BY 820 PM.
NEAR PORT JEFFERSON BY 830 PM.
WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4081 7337 4094 7329 4091 7321 4094 7315
4097 7317 4097 7314 4098 7312 4097 7310
4098 7307 4097 7306 4098 7304 4097 7297
4081 7309 4080 7333
GOODMANThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 8:05 PM EDT | Special Weather Statement | OKX | Nassau | 25 min |
| Jul 15, 8:27 PM EDT | Special Marine Warning | OKX | 33 min | |
| Jul 15, 8:34 PM EDT | Special Marine Warning | OKX | 41 min | |
| Jul 15, 8:58 PM EDT | Areal Flood Advisory | OKX | Suffolk | 2 hr |
| Jul 15, 9:08 PM EDT | Special Marine Warning | OKX | 37 min | |
| Jul 15, 9:39 PM EDT | Special Marine Warning | OKX | 51 min | |
| Jul 16, 3:18 AM EDT | Areal Flood Advisory | OKX | Orange, Putnam, Rockland, Westchester | 4 hr |
| Jul 16, 6:05 AM EDT | Small Craft Advisory for Hazardous Seas | OKX | 27 hr | |
| Jul 16, 7:22 AM EDT | Areal Flood Advisory | OKX | Rockland | 4 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.